Alert archive / California / Wind Advisories in 2008
Wind Advisory 11, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 1, 2008, 3:13 PM PST. It took effect at Mar 1, 2008, 10:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 3:13 PM PST (23:13 UTC)
- In effect from
- Mar 1, 2008, 10:00 PM PST
- Expired
- Mar 2, 2008, 7:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 012313 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PST SAT MAR 1 2008 ...GUSTY NORTHWESTERLY WINDS TONIGHT AND SUNDAY MORNING OVER HIGHER TERRAIN... .INCREASING NORTHWEST FLOW ALOFT WILL CREATE GUSTY CONDITIONS ABOVE 3000 FEET IN THE COASTAL RANGE AND THE SIERRA. SURFACE WINDS OVER EXPOSED TERRAIN WILL BE FROM THE NORTHWEST OVER THE EASTERN SIDE OF THE COASTAL RANGE WITH SUSTAINED WINDS OF 15 TO 25 MPH AND LOCALIZED GUSTS TO 40 MPH. WINDS WILL BE STRONGER OVER THE SIERRA...WITH NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER EXPOSED RIDGES. WINDS ARE EXPECTED TO REACH THEIR PEAK SPEEDS FROM ABOUT SUNRISE THROUGH LATE MORNING SUNDAY. CAZ063-064-068-069-020715- /O.NEW.KSTO.WI.Y.0011.080302T0600Z-080302T2000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 313 PM PST SAT MAR 1 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE EASTERN COASTAL RANGE AND THE NORTHERN AND CENTRAL SIERRA...WHICH IS IN EFFECT FROM 10 PM THIS EVENING UNTIL NOON PST SUNDAY. OVER THE COASTAL RANGE WINDS WILL BE FROM THE NORTHWEST 15 TO 25 MPH WITH LOCALIZED GUSTS TO 40 MPH OVER EXPOSED TERRAIN. WINDS WILL BE STRONGER OVER THE SIERRA...WITH NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER EXPOSED RIDGES. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$
7 follow-up statements
000 WWUS76 KSTO 020639 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1039 PM PST SAT MAR 1 2008 ...GUSTY NORTHWESTERLY WINDS TONIGHT AND SUNDAY MORNING OVER HIGHER TERRAIN... .INCREASING NORTHWEST FLOW ALOFT WILL CREATE GUSTY CONDITIONS ABOVE 3000 FEET IN THE COASTAL RANGE AND THE SIERRA. SURFACE WINDS OVER EXPOSED TERRAIN WILL BE FROM THE NORTHWEST OVER THE EASTERN SIDE OF THE COASTAL RANGE WITH SUSTAINED WINDS OF 15 TO 25 MPH AND LOCALIZED GUSTS TO 40 MPH. WINDS WILL BE STRONGER OVER THE SIERRA...WITH NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER EXPOSED RIDGES. WINDS ARE EXPECTED TO REACH THEIR PEAK SPEEDS FROM ABOUT SUNRISE THROUGH LATE MORNING SUNDAY. CAZ063-064-068-069-021500- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1039 PM PST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY. OVER THE COASTAL RANGE...NORTHWEST TO NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 15 TO 25 MPH TONIGHT...WITH LOCALIZED GUSTS TO 40 MPH OVER EXPOSED TERRAIN. THESE WINDS WILL BE STRONGER OVER THE SIERRA...WITH NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER EXPOSED RIDGES. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$
000 WWUS76 KSTO 021221 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 421 AM PST SUN MAR 2 2008 ...WIND ADVISORIES IN EFFECT UNTIL NOON TODAY... .STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE GREAT BASIN WILL CONTINUE GUSTY WINDS INTO EARLY AFTERNOON. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN THE VALLEYS UNTIL NOON. IN THE MOUNTAINS...GUSTS UP TO 55 MPH ARE POSSIBLE OVER EXPOSED RIDGES AND THROUGH CANYONS. WINDS WILL DECREASE LATER THIS AFTERNOON...BUT REMAIN BREEZY UNTIL SUNSET. CAZ016>019-022000- /O.EXA.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 421 AM PST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EARLY AFTERNOON. LOCAL GUSTS TO 45 MPH ARE POSSIBLE ALONG THE WEST SIDE OF THE VALLEYS THIS MORNING...AND NEAR THE EASTERN FOOTHILLS BY LATE MORNING. WINDS WILL DECREASE TO 15 TO 25 MPH AFTER NOON TODAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ063-064-068-069-022000- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 421 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. NORTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED UNTIL NOON TODAY. WINDS MAY GUST AS HIGH AS 55 MPH OVER RIDGES AND EXPOSED TERRAIN...AS WELL AS THROUGH CANYONS. WINDS WILL DECREASE TO 15 TO 25 MPH AFTER NOON TODAY...HOWEVER LOCAL GUSTS TO 45 MPH WILL REMAIN POSSIBLE OVER RIDGES UNTIL SUNSET. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ SG
000 WWUS76 KSTO 021909 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1109 AM PST SUN MAR 2 2008 ...WIND ADVISORIES FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA... .STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE GREAT BASIN WILL CONTINUE GUSTY WINDS INTO EARLY AFTERNOON. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN THE VALLEYS UNTIL NOON. IN THE MOUNTAINS...GUSTS UP TO 55 MPH ARE POSSIBLE OVER EXPOSED RIDGES AND THROUGH CANYONS. WINDS WILL DECREASE BY EVENING...BUT WILL LIKELY CONTINUE INTO EVENING OVER THE HIGHER SIERRA NEVADA. CAZ019-022015- /O.CAN.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/ NORTHERN SAN JOAQUIN VALLEY- 1109 AM PST SUN MAR 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY. NORTHWEST WINDS ARE EXPECTED TO BE BREEZY AT 15 TO 25 MPH BUT BELOW ADVISORY CRITERIA FOR THE REST OF THE AFTERNOON. $$ CAZ015-022030- /O.EXB.KSTO.WI.Y.0011.000000T0000Z-080302T2300Z/ NORTHERN SACRAMENTO VALLEY- 1109 AM PST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. NORTH WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY OVER PORTIONS OF THE NORTHERN SACRAMENTO VALLEY THROUGH MID AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ069-022030- /O.EXT.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 1109 AM PST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ016>018-063-064-022030- /O.EXT.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1109 AM PST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR THE COASTAL RANGE...SACRAMENTO VALLEY...AND DELTA AREA. NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH WILL CONTINUE INTO THE AFTERNOON WITH LOCAL GUSTS AROUND 40 MPH ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AND A PART OF SOLANO COUNTY. THE STRONGEST WINDS ARE EXPECTED TO BE IN COLUSA AND YOLO COUNTIES ALONG AND WEST OF INTERSTATE 5...AND IN EASTERN SOLANO COUNTY THROUGH THE AFTERNOON. WINDS WILL GENERALLY BE IN THE 15 TO 25 MPH RANGE OVER EASTERN PORTIONS OF THE AREA. WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER PORTIONS OF THE COASTAL RANGE THROUGH THE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ068-022015- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 1109 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR WESTERN PLUMAS COUNTY. NORTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH ARE EXPECTED UNTIL NOON TODAY. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVEL THIS AFTERNOON...BUT MAY STILL REMAIN BREEZY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ JHM
000 WWUS76 KSTO 022017 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1217 PM PST SUN MAR 2 2008 ...WIND ADVISORIES FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA... .STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE GREAT BASIN WILL CONTINUE GUSTY WINDS INTO EARLY AFTERNOON. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN THE VALLEYS UNTIL NOON. IN THE MOUNTAINS...GUSTS UP TO 55 MPH ARE POSSIBLE OVER EXPOSED RIDGES AND THROUGH CANYONS. WINDS WILL DECREASE BY EVENING...BUT WILL LIKELY CONTINUE INTO EVENING OVER THE HIGHER SIERRA NEVADA. CAZ068-022130- /O.EXP.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 1217 PM PST SUN MAR 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR WESTERN PLUMAS COUNTY. SUSTAINED WIND SPEEDS AND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA THOUGH STILL MAY BE BREEZY AT TIMES THIS AFTERNOON. $$ CAZ069-030300- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 1217 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ016>018-063-064-030100- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1217 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH WILL CONTINUE INTO THE AFTERNOON WITH LOCAL GUSTS AROUND 40 MPH ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AND A PART OF SOLANO COUNTY. THE STRONGEST WINDS ARE EXPECTED TO BE IN COLUSA AND YOLO COUNTIES ALONG AND WEST OF INTERSTATE 5...AND IN EASTERN SOLANO COUNTY THROUGH THE AFTERNOON. WINDS WILL GENERALLY BE IN THE 15 TO 25 MPH RANGE OVER EASTERN PORTIONS OF THE AREA. WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER PORTIONS OF THE COASTAL RANGE THROUGH THE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ015-022300- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2300Z/ NORTHERN SACRAMENTO VALLEY- 1217 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. NORTH WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY OVER PORTIONS OF THE NORTHERN SACRAMENTO VALLEY THROUGH MID AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$
000 WWUS76 KSTO 022252 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 252 PM PST SUN MAR 2 2008 ...WIND ADVISORIES FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA... .STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE GREAT BASIN WILL CONTINUE TO BRING GUSTY WINDS TO NORTHERN CALIFORNIA THROUGH THIS AFTERNOON. NORTH WINDS OF 20 TO 35 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN THE VALLEYS. IN THE MOUNTAINS...GUSTS UP TO 55 MPH ARE POSSIBLE OVER EXPOSED RIDGES AND THROUGH CANYONS. THESE WINDS WILL GRADUALLY DECREASE THIS EVENING IN THE VALLEY...BUT WILL LIKELY CONTINUE OVER THE HIGHER SIERRA NEVADA. CAZ015-030100- /O.EXT.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/ NORTHERN SACRAMENTO VALLEY- 252 PM PST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. NORTH WINDS 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY OVER PORTIONS OF THE NORTHERN SACRAMENTO VALLEY THROUGH THIS AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE BY THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ069-030300- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 252 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$ CAZ016>018-063-064-030100- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 252 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE INTO THE AFTERNOON WITH LOCAL GUSTS AROUND 40 MPH...ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AND A PART OF SOLANO COUNTY. THE STRONGEST WINDS ARE EXPECTED TO BE IN COLUSA AND YOLO COUNTIES ALONG AND WEST OF INTERSTATE 5...AND IN EASTERN SOLANO COUNTY THROUGH THE AFTERNOON. WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER PORTIONS OF THE COASTAL RANGE THROUGH THE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$
000 WWUS76 KSTO 030101 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 501 PM PST SUN MAR 2 2008 CAZ015>018-063-064-030215- /O.EXP.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 501 PM PST SUN MAR 2 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. WINDS WILL GRADUALLY WEAKEN...WITH BREEZY CONDITIONS CONTINUING THROUGH THIS EVENING. $$ CAZ069-030300- /O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 501 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE OUTDOORS SHOULD DRESS APPROPRIATELY. $$
000 WWUS76 KSTO 030300 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 700 PM PST SUN MAR 2 2008 CAZ069-030400- /O.EXP.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 700 PM PST SUN MAR 2 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS HAVE DECREASED THIS EVENING. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 9:50 AM PST, 5 hours 23 minutes earlier.
Area forecast discussion, Mar 1, 9:50 AM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 950 AM PST SAT MAR 1 2008 .DISCUSSION... VORTICITY CENTER/UPPER TROF AXIS HAVE MOVED E OF SIERNEV AND OVER NWRN NV AT 17Z...AND TAIL END OF FRONTAL SYSTEM AND COLDER CLOUD TOPS ARE GRADUALLY WARMING AS THEY MOVE SWD FROM OUR SRN ZONES AND INTO THE HANFORD FORECAST AREA. PCPN AMOUNTS HAVE BEEN RATHER SPARSE WITH THIS SYSTEM...RANGING MOSTLY FROM A FEW HUNDREDTHS TO LOCALLY 2 TENTHS IN THE MTNS. ISOLATED HUNDREDTHS OCCURRED IN THE VLY LOCATIONS WITH SOME VIRGA NOTED IN THE LOCAL AREA. SHOWERS OVER THE N COAST ASSOCIATED WITH INDIRECT CIRCULATION OF THE UPPER JET AND INSTABILITY FORECAST TO GENERALLY WEAKEN OVER THAT AREA DURING THE AFTN. ALTHO THIS SYSTEM IS NOT BRINGING MUCH PCPN TO THE AREA...WE DO EXPECT COOLER TEMPS...BREEZY/WINDY CONDITIONS AND CLEARING SKIES. MORNING RAOBS FROM OAK/MFR/REV INDICATE STRONG SYNOPTIC SCALE COOLING...GREATER THAN 10 DEG AT 100-200 MBS AGL...SO WE EXPECT A MUCH COOLER DAY TODAY. ALSO...WINDS ARE FORECAST TO INCREASE TODAY AS LOW TO MID LEVEL CAA STEEPEN/INCREASE LAPSE RATES. BUFKIT ETA/NAM PROFILES INDICATE LAPSE RATES INCREASE TO 8 TO 10 DEG C/KM UP TO 700 MBS FOR RDD AND UP TO 800 MBS FOR SAC/SCK THIS AFTN. LAPSE RATES FORECAST TO VIRTUALLY BECOME ADIABATIC OVER THE LOWEST MILE OF THE ATMOSPHERE ALLOWING DOWNWARD MOMENTUM TRANSFER OF THE STRONGER WINDS ALOFT. CROSS SECTION OF POTENTIAL TEMP INDICATES SUPERADIABATIC CONDITIONS JUST S OF OUR FORECAST AREA THIS AFTN AS POTENTIAL TEMP DECREASES WITH HEIGHT THERE. BEHIND THE COLD FRONT PRESSURE GRADIENTS WILL BE INCREASING WITH A NWLY GRADIENT FORECAST TO INCREASE TO 3 MBS FROM RDD-SAC THIS AFTN...THEN BECOMING MORE NLY ABOUT 7 MBS BY 12Z SUN. SO BREEZY CONDITIONS WILL LIKELY OCCUR OVERNITE ESPECIALLY IN AREAS ABOVE THE RADIATIVE INVERSION...ABOUT 1000-2000 FT. WE DO NOT EXPECT ADVSRY WINDS OVERNITE BUT WE WILL BE LOOKING MORE CLOSELY AT THAT FOR THE AFTN PACKAGE. BREEZY CONDITIONS ALSO LIKELY THROUGH SUN DUE TO THE PRESSURE RISES OVER THE PAC NW AND GREAT BASIN AS THE ERN PAC RIDGE BUILDS INTO NORCAL BEHIND THE DEPARTING TROF. TEMPS AND THICKNESSES FORECAST TO REBOUND SIGNIFICANTLY ON SUN...AND TEMPS SHOULD BENEFIT FROM THE NLY ADIABATIC WINDS AS WELL. WINDS SHOULD DIMINISH SUN NITE. A MUCH WEAKER SHORT WAVE IS FORECAST TO MOVE OVER THE RIDGE AND INTO THE GREAT BASIN MON/TUE WITH LITTLE IMPACT FOR INTERIOR NORCAL AS THE COLD FRONT SHOULD WEAKEN AS IT MOVES INLAND. NLY PRESSURE GRADIENTS WILL INCREASE AGAIN TO GIVE OUR NRN MTN AND VLY ZONES LOCALLY BREEZY WINDS AT TIMES...THROUGH TUE NITE. OTHERWISE DRY AND WARM WX IS FORECAST THROUGH THE REST OF THE WORK WEEK WITH ABOVE NORMAL TEMPS. THE PATTERN MAY CHANGE NEXT WEEKEND AS THE MEDIUM RANGE MODELS INDICATE THE WLYS FLATTENING THE RIDGE ALONG THE COAST PAVING THE WAY FOR AT LEAST AN OPPORTUNITY FOR PCPN NEXT WEEKEND. JHM && .AVIATION... UPPER LEVEL TROUGH MOVING ACROSS NORTHERN CALIFORNIA WITH SURFACE FRONT FROM NORTHERN NEVADA TO NEAR LAKE TAHOE TO KSCK MOVING EAST AND OUT OF THE FORECAST AREA BY EARLY AFTERNOON. BEHIND THE FRONT GENERALLY VFR CONDITIONS WITH ISOLATED SHOWERS CAUSING LOCAL MVFR IN THE MOUNTAINS. NORTHERLY WINDS GUSTING TO 35 MPH OVER HIGHER PEAKS. NEAR AND AHEAD OF THE FRONT MID AND HIGH LEVEL CLOUDS WITH ISOLATED SNOW SHOWERS CAUSING AREAS OF MVFR/ISOLATED IFR VISIBILITIES IN SNOW AND FOG IN THE MOUNTAINS. GUSTY WINDS TO 50 MPH IN EXPOSED AREAS IN THE HIGH SIERRA. GENERALLY VFR CONDITIONS WITH ISOLATED SHOWERS BY 20Z AS THE FRONT MOVES EAST OF THE FORECAST AREA. FREEZING LEVEL RANGING FROM NEAR 3000 FT MSL OVER THE SHASTA-SISKIYOUS TO 5500 MSL IN THE CENTRAL SIERRA. IN THE CENTRAL VALLEY AND FOOTHILLS AND NORTHEAST PLATEAU NORTHERLY SURFACE GRADIENT WILL INCREASE DURING THE DAY AS STRONGER 700 MB WINDS MIX DOWN GIVING NORTHERLY WINDS 15-20 MPH WITH ISOLATED GUSTS TO 30 MPH. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 1, 7:00 AM PST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SAT MAR 1 2008 CAZ013>019-063-064-066>069-021500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.